Published: August 2012
Multicentric Reticulohistiocytosis Associated with Liver Carcinoma: Report of a CaseHan L. · Huang Q. · Liao K.-H. · Chen L.-J. · Kong W.-Y. · Fu W.-W. · Xu J.
Department of Dermatology, Huashan Hospital, Fudan University, Shanghai, PR China
Department of Dermatology, Huashan Hospital
12 Wulumuqi Middle Road
Shanghai 200040 (PR China)
Tel. +86 21 5288 7783, E-Mail firstname.lastname@example.org
Do you have an account?
We report a unique case of multicentric reticulohistiocytosis (MRH) associated with liver carcinoma. A 61-year-old man presented with a 4-month history of nonpruritic, generalized, ruby-red papules and nodules, accompanied by fever, joint swelling and difficulty in swallowing. Skin histology showed polymorphic histiocyte infiltration with typical ‘ground glass’ cytoplasm. Further immunohistochemical studies characterized the lesions as positive for leukocyte common antigen, HLA-DR and CD68. The patient had a history of hepatitis B, and systemic examination, including carcinoma index and type-B ultrasonic examination, revealed high levels of AFP and a solid tumor, which was considered malignant, localized on the right lobe of the liver. Treatment of the liver carcinoma resulted in a significant improvement of the skin symptoms. This is the first case study to report an association between MRH and liver carcinoma. A review of the English-language literature reveals the close linkage between MRH and malignancy. All patients with MRH should be evaluated and monitored carefully to determine the underlying neoplasm.
© 2012 S. Karger AG, Basel
Article / Publication Details
Open Access License / Drug Dosage / DisclaimerOpen Access License: This is an Open Access article licensed under the terms of the Creative Commons Attribution-NonCommercial 3.0 Unported license (CC BY-NC) (www.karger.com/OA-license), applicable to the online version of the article only. Distribution permitted for non-commercial purposes only.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.